A Redesigned Benders Decomposition Approach for Large-Scale In-Transit Freight Consolidation Operations
Abdulkader S. Hanbazazah,
Luis E. Abril,
Nazrul I. Shaikh and
Murat Erkoc
Additional contact information
Abdulkader S. Hanbazazah: University of Jeddah, Jeddah, Saudi Arabia
Luis E. Abril: University of Miami, Miami, USA
Nazrul I. Shaikh: University of Miami, Miami, USA
Murat Erkoc: University of Miami, Miami, USA
International Journal of Information Systems and Supply Chain Management (IJISSCM), 2018, vol. 11, issue 2, 1-15
Abstract:
The growth in online shopping and third-party logistics has caused a revival of interest in finding optimal solutions to the large-scale, in-transit freight consolidation problem. Given the shipment date, size, origin, destination, and due dates of multiple shipments distributed over space and time, the problem requires determining when to consolidate some of these shipments into one shipment at an intermediate consolidation point so as to minimize shipping costs while satisfying the due date constraints. In this article, the authors develop a mixed-integer programming formulation for a multi-period freight consolidation problem that involves multiple products, suppliers, and potential consolidation points. Benders decomposition is then used to replace a large number of integer freight-consolidation variables by a small number of continuous variables that reduce the size of the problem without impacting optimality. The results show that Benders decomposition provides a significant scale-up in the performance of the solver. The authors demonstrate their approach using a large-scale case with more than 27.5 million variables and 9.2 million constraints.
Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://services.igi-global.com/resolvedoi/resolve. ... 8/IJISSCM.2018040101 (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:igg:jisscm:v:11:y:2018:i:2:p:1-15
Access Statistics for this article
International Journal of Information Systems and Supply Chain Management (IJISSCM) is currently edited by John Wang
More articles in International Journal of Information Systems and Supply Chain Management (IJISSCM) from IGI Global
Bibliographic data for series maintained by Journal Editor ().